Have you experienced low blood pressure?


#1
We're updating our information sheet on low blood pressure and Parkinson's: http://bit.ly/14xA6YM

We would like to improve the current information sheet to include personal stories of those who have experienced the condition.

Have you had low blood pressure(or related dizziness/light-headedness, fatigue, changes in vision, angina-like pain in the chest, etc)and would be willing to share your story to help others?

If so, please contact our Resources editor at jchapman(at)parkinsons.org.uk or 0207 963 9342

#2
Has this post moved forward with information? I am very late in reading it, would gratfully receive further info on LBP, such as is 53/35 very low? and what help is there out there as the medics say nothing can be done.

#3
I'm very late too but hey ho here goes!!

I suffer from very low and very high blood pressure, it's pretty crazy really cos I take blood pressure tablets for the high blood pressure but when I stand up it zooms down very low. At that time I have often fell over due to the effects that it has. It really is a horrid thing, so I do hope that you get it sorted out soon.

Glenchass

#4
Gosh that is very low BP . My husbands is often 80/50 and I worried about that .

#5
During my husband's withdrawal from DAs he spent a month in hospital and amongst all his other symptoms he had low blood oressure (70/40) which lasted for up to 10 mins when he stood up.
This caused falls and faints.
He was prescribed Fludrocortisone , a form of salt I believe, and eventually his blood pressure rose and now drops only slightly when he slowly stands up and waits a a few moments before moving.
He stopped taking it after a year and he is fine. Whether or not the withdrawal caused it entirely or not I don't know but is it worth enquiring about the use of this drug to help?
Good luck!
GG

#6
I'm really pleased to find out that it's possible to come off fludrocortisone!

My mum is the one with PD - she's 81 - and she went through a number of medication changes last year, starting with the withdrawal of a DA, and ended up the year sleeping all the time, and fainting due to low blood pressure, which is when she was prescribed fludrocortisone.

This hot weather has been a nightmare for her - she's had more than half a dozen faints in the last 10 days, two while I've been out with her, when I've had to gently lower her to the pavement to recover, and the worst one indoors resulting in paramedics being called, with a fair bit of blood on the carpet from a cut/ bruise to her forehead. The paramedics took her bp at least 4 times, and it was so low that they thought they'd have to take her to A&E, but relented when they finally got a near 'normal' reading with her on the bed with her feet propped up on a pillow, although they still would have taken her if I hadn't been able to reassure them that I would be staying with her all day.

Her GP has sanctioned a rise in dosage of the fludrocortisone while the heatwave is with us, but I'm hoping that it will revert to the usual dose when it gets cooler... and it would be great if she could come off it some day ...

If anyone has any handy tips for coping with low bp (aside from trying to drink more water!), that would be lovely!

#7
Hi all,
We have updated the information sheet on low blood pressure since my post above. You can find it at http://bit.ly/14xA6YM (I've also updated the link in the post above.)

If you have more specific questions that the information sheet can't answer, you can speak to one of the helpline nurses on 0808 800 0303.

Ezinda